MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number SPR2512W
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photo image analysis: product labelling identifies the device as a 2.5 x 12mm sprinter otw device but the print on the bifurcate of the device or the product lot number cannot be confirmed from the photo.Product analysis: device returned with a cut to the proximal shaft approx 1 cm distal of the strain relief, which separated the luer and the strain relief from the rest of the device.The material on both sides of the cut site was straight and even, characteristic of a cut using a sharp instrument.The outer shaft was stretched.The balloon had not been inflated.Deformation was evident to the distal tip.A guide wire was loaded through distal section of the cut device with no issues noted.It was not possible to load a guide wire through the luer and inner member tail, due to bunching of the inner member tail.The sterile pouch returned for analysis.The lot number 222066656 and the device size 2.5mm x 12mm on the label of the sterile sleeve match what was reported in the complaint file.The lot number 222066656 and the device size 2.25mm x 12mm printed on the luer did not match what was reported in the complaint file and what was on the pouch label.Balloon inflation without a luer was performed.The balloon inflated and balloon od measurements were taken using a hand held snap gauge.Measurements confirmed the device diameter as 2.5mm.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a sprinter otw ptca balloon catheter in a severely calcified lesion in the right superficial femoral artery and the right common femoral artery (sfa/cfa) with 100% stenosis for sfa and 85% stenosis for cfa.There was no damage noted to the packaging.There were no issues noted when removing the device from the hoop/tray.The device was inspected with issues.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that the sprinter otw device was back loaded with a 0.014¿ wire without any issues.When the wire was exchanged, it came out ok however the next wire used would not advance.The balloon catheter had to be cut to remove the guidewire.After the procedure the product was reviewed to determine why the wire would not pass through and found that the balloon was a 2.25 x12mm, the packaging detailed a 2.5 x x12mm device.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: annex c and annex d codes added recall ticked (h7) and correction number added (h9).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER OTW
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14632446
Report Number9612164-2022-02161
Device Sequence Number12241822
Product Code LOX
UDI-Device Identifier00643169850491
UDI-Public00643169850491
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2023
Device Model NumberSPR2512W
Device Catalogue NumberSPR2512W
Device Lot Number222066656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer06/27/2022
08/01/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/08/2022
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1483-2022
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight100 KG